Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Intern Med. 1979 Aug;91(2):213-5.

Amino acid deficiency and the skin rash associated with glucagonoma.

Abstract

A 47-year-old white man had a malignant glucagonoma and severe necrolytic migratory erythema. His plasma glucagon levels were markedly elevated at 50 ng/mL and plasma amino acids diminished to 45% of normal. To test the hypothesis that the skin rash associated with a glucagonoma is secondary to an amino acid deficiency, we obtained 2 d of fasting baseline laboratory data from the patient while he consumed his usual diet. He was then given 3 L/d of supplemental intravenous amino acids for 3 d. His plasma amino acid levels increased slightly, and there was some improvement in his skin rash. Immediately thereafter, total parenteral nutrition was administered for 3 d without added zinc or fatty acids. During total parenteral nutrition, 14 of 17 plasma amino acids became normal, and the patient's skin rash rapidly disappeared. These findings suggest that the skin rash associated with a glucagonoma is most likely due to an amino acid deficiency and can be reversed by parenteral nutrition.

PMID:
111595
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center